MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® TEMPERATURE-SENSING FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® TEMPERATURE-SENSING FOLEY CATHETER
Catalog Number 117416
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that drainage bag itself leaking, reportedly in the seam.Recently they had other two events on temperature sensing foley catheter that do not drain.Two patients recently had temp sensing foleys placed that needed to be removed and replaced shortly after placement.When nursing flushes the catheter nothing comes out of the tip and the drainage hole seems to be faulty.The catheter that customer had was one that needed to be replaced.The patient that came in last night came with a foley from an outside facility that was changed to a temp sensing foley here at 6.45.The patient had no urine output at all and foley was irrigated once with no return, iv lasix was given around 7:30 pm with no output.The foley was replaced around 1 am and the patient has had approximately 100 cc per hr out since then without diuretics.Nursing tried to irrigate the foley that was removed to evaluate what the problem was, and nothing came out of the tip.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be ¿machine malfunction poor line pressure ¿.The dhr review could not be performed without a lot number.A labeling review was not performed because labeling could not have prevented the reported failure.Section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that drainage bag itself leaking, reportedly in the seam.Recently they had other two events on temperature sensing foley catheter that do not drain.Two patients recently had temp sensing foleys placed that needed to be removed and replaced shortly after placement.When nursing flushes the catheter nothing comes out of the tip and the drainage hole seems to be faulty.The catheter that customer had was one that needed to be replaced.The patient that came in last night came with a foley from an outside facility that was changed to a temp sensing foley here at 6.45.The patient had no urine output at all and foley was irrigated once with no return, iv lasix was given around 7:30 pm with no output.The foley was replaced around 1 am and the patient has had approximately 100 cc/hr out since then without diuretics.Nursing tried to irrigate the foley that was removed to evaluate what the problem was, and nothing came out of the tip.
 
Additional Manufacturer Narrative
The reported event was confirmed manufacturing related.Visual evaluation of the returned sample noted one opened (without original packaging), used drain bag, it with spc and tes intact, and red rubber catheter.Visual inspection of the sample noted the catheter balloon was inflated with 10 ml methylene blue solution (3 drops 1% aq methylene blue per 100ml distilled water) and allowed to rest with no leaks noted.The balloon passively deflated in under one minute with no issues., the catheter was detached from bag and attempted to flush catheter with 10 ml methylene blue solution (3 drops 1% aq methylene blue per 100ml distilled water) , and no solution would flow through the catheter drainage funnel, upon further eval the drainage eyes were not punched through.Filled bag with 10 ml methylene blue solution (3 drops 1% aq methylene blue per 100ml distilled water) through inlet tubing and solution would enter with no issues, no leaks from bag observed.This does not meet specification per inspection procedure which states that "obstructed / blocked eyes are not allowed".Root cause could not be identified.Although a root cause could not be definitively identified, a potential root cause for this type of failure could be ¿poor air pressure broken or worn¿.However, there was insufficient information to confirm this potential root cause.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: "bardex lubricath foley catheter with serial temperature sensor 400, balloon 5 ml (5 cm3) bardex lubricath series 400 for temperature measurement foley catheter with balloon / 5cc (5ml) bardex lubricath 400 series temperature sensing foley catheter with 5cc (5ml) balloon bardex lubricath series 400 temperature sensing foley catheter with 5cc (5ml) balloon bardex lubricath 400 series foley catheter with temperature sensor and civet with 400 series temperature sensor, with 5 cc (5 ml) balloon bardex lubricath 400 series foley catheter with sensor thermometer and balloon / 5 cc (5 ml) bardex lubricath 400 series temperature sensitive temperature sensing foley catheter 400 series with balloon / 5 ml (5 cc) bardex lubricath equipped with a 400 series temperature sensor foley catheter with 5 cm³ (5 ml) balloon bardex lubricath 400 series temperature sensitive foley catheter with balloon / 5 cc (5 ml) bardex lubricath series 400 with temperature sensor foley catheter with balloon / 5 cm³ (5 cc) bardex lubricath 400 series temperature sensor foley catheter and balloon / 5 cm³ (5 ml) bardex lubricath 400 series foley catheter with temperature measurement and 5 cm³ (5 ml) balloon bardex lubricath 400-series temperature sensing foley catheter, 5 cc / 5 ml balloon bardex lubricath 400 series temperature sensing urinary catheter with balloon/5cc (5 ml) bardex lubricath 400 series temperature sensing foley catheter 5cc (5ml) balloon bardex lubricath foley catheter with 400 series temperature sensor and 5 cc cylinder.Cm/ml caution: this product contains natural rubber latex which may cause allergic reactions.Do not resterilize single use do not use if package is damaged" correction: d, h h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that drainage bag itself leaking, reportedly in the seam.Recently they had other two events on temperature sensing foley catheter that do not drain.Two patients recently had temp sensing foleys placed that needed to be removed and replaced shortly after placement.When nursing flushes the catheter nothing comes out of the tip and the drainage hole seems to be faulty.The catheter that customer had was one that needed to be replaced.The patient that came in last night came with a foley from an outside facility that was changed to a temp sensing foley here at 6.45.The patient had no urine output at all and foley was irrigated once with no return, iv lasix was given around 7:30 pm with no output.The foley was replaced around 1 am and the patient has had approximately 100 cc/hr out since then without diuretics.Nursing tried to irrigate the foley that was removed to evaluate what the problem was, and nothing came out of the tip.Per follow up via phone on 31jan2024, the product was being used on a patient when the defect was noticed.The patient status was unknown.Per follow up via phone on 01feb2024, one sample was sent to bard and used on a patient.(b)(6) 2024.

Brand Name
BARDEX® LUBRICATH® TEMPERATURE-SENSING FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18570745
Report Number1018233-2024-00228
Device Sequence Number17907205
Product Code EZC
UDI-Device Identifier00801741076930
UDI-Public(01)00801741076930
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K913341
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number117416
Device Lot NumberNGHT2044
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by Manufacturer01/25/2024
05/11/2024
Initial Report FDA Received Date01/24/2024
Supplement Report FDA Received Date01/30/2024
05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown